PDA

View Full Version : New here



justanangel
04-07-2009, 09:19 PM
Hi
I have had lupus for 19ys now, and I live in outback Australia. My lupus is mainly just pain in joints/muscles all this time. Only had 1 bad flare with extreme pain apart from that about 6 years ago, ended up on Methatrexate and hated all 6 months of it, until I said no more. The pain was bearable after that treatment with mobic controlling it. About 15 months ago, I ended up in hospital for a month with BOOP, (Pneumonia that doesn't respond to antibotics, only steriods.) Since then I have had 2 more bouts of that when I go off steriods, the most recently just 4 weeks ago, with another 2 weeks stay in hospital. Now they have decided it is my lupus causing all the pneumonia and called it lupus pneumonitis.

So now I have gone from just mobic and steriods to plaquenil, steriods, asprin, and probably mobic again next week as pain is coming back. As well as copious amounts of ant-acids medication as my stomach hates these meds.

The rheumy is putting me up for a clinic trial for Rituximab, waiting to here back, will probably take months.
I see some people have been on that drug, just wondering what the side effects really are. Don't know if I believe the leaflet they gave me.

So thats me, just waiting.

Rastagirl
04-07-2009, 10:42 PM
Hello Justanangel.... :wavey:

Just wanted to welcome you to the forum...glad you decided to join us. You've really been through it big time...I'm so sorry. Recurring bouts of pneumonia are no fun at all! That's a really tough battle to fight...one that knocks you down pretty hard.

I've never been on the Rituximab...just Prednisone and Imuran...so I can't advise on the side effects...but I'm sure others will be along shortly that can share what they know.

I just wanted to let you know that I'm sorry you're having so much pain, and I sure hope your doctor can get you started on something that will help soon.

I think you'll find that everyone here is very helpful and happy to answer your questions and offer their support. We have a great group of compassionate people that ALL understand what you're going through....

Sending you caring HUGS all the way down under...

Fondly,

Lori :cool2:

froggal
04-07-2009, 10:52 PM
Hi angel! I am also new here but please know that I am here if I can help in anyway. It is so awesome that even something as negative as lupus can bring people from all over the world and bond them together in a positive way. Welcome!!

mountaindreamer
04-08-2009, 02:59 PM
hi justanangel

welcome to the greatest group of people, who gather on cyber space from all around the world. there is so much knowledge and compassion here, and i know you will benefit from it all.

i am sorry, i am not familiar with rituximob, but some of our members are so knowledgeable, and i know they will be here soon.

just know you are welcomed here,

Saysusie
04-12-2009, 02:12 AM
Hello & Welcome Justanangel :cute:
There are several members here who use Rituximab (aka: Rituxan). Rituximab decreases the production of specific white blood cells associated with antibody production. It is used primarily for Lupus patients with severe symptoms and/or kidney complications (lupus nephritis). The standard treatment for lupus nephritis includes corticosteroids (such as Prednisone) and cyclophosphamide, however a significant number of patients do not respond to these drugs or experience toxic effects when taking them. Because Lupus seems to be caused at least in part by hyperreactive B cells of the immune system, targeting B cells is thought to have a potential therapeutic option for patients with lupus nephritis.

Rituximab originally received approval from the Food and Drug Administration for lymphoma. However, researchers began trying it in uncontrolled series of patients with a variety of autoimmune diseases. There was encouraging reports of response to rituximab amongst patients with rheumatoid arthritis, polymyositis/dermatomyositis, idiopathic thrombocytopenia purpura, essential mixed cryoglobulinemia, hemolytic anemia, myasthenia gravis, Wegener's granulomatosis, and IgM-mediated neuropathy, as well as patients with Lupus.

Rituximab has had greater success in Lupus patients when used in conjunction with cytotoxic or steroid therapy. However, in some cases, Rituximab has been successfull in initial treatment, but when another flare occurs and Rituximab administered, it no longer was effective. In this vein, it is thought that continued use of Rituximab showed better improvement.

BE AWARE: In December 2006, The U.S. Food and Drug Administration issued a new warning for Rituxan after the death of two patients with systemic lupus erythematosus (SLE) who were being treated with Rituxan. The cause of death was a viral brain infection known as progressive multifocal leukoencephalopathy or PML, which had previously been associated with Rituxan in people who were immunosuppressed. Immunosuppression, a condition of decreased immune function, is seen in people with acquired immune deficiency syndrome (AIDS) and in people being treated with immunosuppressant drugs such as methotrexate. This warning remains in effect as of June 2008.

Discuss the use of this drug thoroughly with your doctor and make sure that you completely understand its use in your particular case.

Hopefully someone will be along who has personal experience with the drug.

Peace and Blessings
Namaste
Saysusie

pamjw
04-20-2009, 03:42 PM
Welcome
I have a terrible time with meds and digestion also.
It can be very troublesome.
I am recdently back on steroids which has made me have acid reflux worse than ever.
Hope things work out for you!
Pam:cute:

wrightrs
04-20-2009, 04:29 PM
Just wanted to welcome you to the group!!!

AyahsClan
04-20-2009, 06:57 PM
Hello and Welcome to the group!

This group has saved me emotionally and keeps me sane. I know they can help you too. I've never met such a group of empathetic and knowledgeable folks before. Please stick around and keep us up to date on how you are.

You may have heard what I have "you have lupus but you in the Mojave Desert?" The Aussie Outback must have hot summers that can really exacerbate lupus.

I hope things start to turn around for you for the better, there can always be a better.
{{{softhugs}}}